Alert archive / California / Small Craft Advisories in 2012
Small Craft Advisory 157, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this small craft advisory at Oct 3, 2012, 8:36 AM PDT. It took effect at Oct 3, 2012, 1:00 PM PDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Oct 3, 2012, 8:36 AM PDT (15:36 UTC)
- In effect from
- Oct 3, 2012, 1:00 PM PDT
- Expired
- Oct 3, 2012, 9:00 PM PDT
- In force
- 8 hr
- Issued by
- NWS San Francisco Bay Area, CA
The text
As transmitted, in the capitals the NWS used until 2016.
795 WHUS76 KMTR 031536 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 836 AM PDT WED OCT 3 2012 PZZ530-032345- /O.NEW.KMTR.SC.Y.0157.121003T2000Z-121004T0400Z/ SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA- 836 AM PDT WED OCT 3 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING. * WINDS: WESTERLY WINDS WILL INCREASE TO 15 TO 25 KT THIS AFTERNOON AND CONTINUE THROUGH THIS EVENING. OCCASIONAL GUSTS TO 30 KT WILL BE POSSIBLE NEAR ANGEL ISLAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
1 follow-up statement
779 WHUS76 KMTR 032135 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 235 PM PDT WED OCT 3 2012 PZZ530-040400- /O.CON.KMTR.SC.Y.0157.000000T0000Z-121004T0400Z/ SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA- 235 PM PDT WED OCT 3 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. * WINDS: WESTERLY WINDS BETWEEN 15 AND 25 KT WILL CONTINUE THIS AFTERNOON THROUGH THE EVENING HOURS. OCCASIONAL GUSTS TO 30 KT WILL BE POSSIBLE NEAR ANGEL ISLAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this small craft advisory went out at Oct 3, 4:52 AM PDT, 3 hours 44 minutes earlier.
Area forecast discussion, Oct 3, 4:52 AM PDT, 3 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
452 AM PDT WED OCT 3 2012
...COOLING TREND STARTS TODAY AND WILL CONTINUE THROUGH THE WEEK...
.DISCUSSION...AS OF 3:00 AM PDT WEDNESDAY...CLEAR START ACROSS OUR
CWA TODAY AS THE NORTHERLY GRADIENT REMAINS MUCH STRONGER THAN THE
WESTERLY PIECE (RIGHT NOW 2.7 MB COMPARED TO 0.8 MB) ALTHOUGH THIS
IS DOWN FROM A DIFFERENCE OF NEARLY 4.5 MB TUESDAY EVENING. AS THE
DAY PROGRESSES ALL SIGNS POINT TO THE NORTHERLY GRADIENT GOING
BACK TO NEAR NEUTRAL WITH THE VALUES FROM THE WEST INCREASING TO
THE 2 TO 3 MB RANGE. IN OTHER WORDS...THE HOT WEATHER WE HAVE HAD
ACROSS OUR ENTIRE CWA THE LAST FEW DAYS IS COMING TO AN END.
IN CASES LIKE THIS TIMING IS REALLY EVERYTHING. IF THE SEA BREEZE
ENDS UP BEING DELAYED 70S AND 80S COULD BRIEFLY HIT ALL OF THE WAY
TO THE COAST BEFORE DROPPING AS MUCH AS 15 DEGREES IN AN HOUR. ON
THE OTHER HAND...IF THE GRADIENT FLIP SOONER THAN EXPECTED AND THE
SEA BREEZE KICKS IN FOR THE FIRST PART OF THE AFTERNOON...HIGHS
WILL JUST HIT THE 60S TO LOW 70S AT THE COAST. DECIDED TO GO WITH
THE WARMER OF THE GUIDANCE VALUES AS THE CURRENT SURFACE ANALYSIS
IS A BIT STRONGER FROM THE NORTH THAN MOST OF THE MODELS PORTRAY.
EVEN WITH THOSE VALUES IT WILL BE MARKEDLY COOLER IN MOST
LOCATIONS TODAY -- I.E. MUCH MORE COMFORTABLE -- WITH 60S AND 70S AT
THE COAST AND 80S AND 90S INLAND. THE REAL HOT AIR WILL BE
CONFINED TO SPOTS WELL INLAND AND GENERALLY AWAY FROM MOST OF THE
CWA'S POPULATION. TONIGHT WILL LIKELY USHER IN THE RETURN OF LOW
CLOUDS ALONG WITH A FEW POCKETS OF FOG AND LOWS IN THE 40S AND 50S.
LOOK FOR CONTINUED COOLING THROUGH MOST OF THE WEEK AS THE RIDGE
OVERHEAD BREAKS DOWN WHILE THE UPPER LEVEL LOW OFF THE COAST
SLOWLY ADVANCES INTO CALIFORNIA. BY THURSDAY HIGHS WILL BE IN THE
UPPER 50S TO AROUND 70 AT THE COAST WITH 70S AND 80S INLAND. EVEN
A FEW MORE DEGREES OF COOLING IS LIKELY FOR FRIDAY INTO THE
WEEKEND. ALSO OF NOTE IS THE MODELS DO BRING A CHANCE FOR LIGHT
PRECIP NEAR OUR AREA BY THE END OF THE WEEK INTO NEXT WEEK AS THE
LOW MOVES ACROSS OUR AREA. RIGHT NOW THE LOW IS NOT FORECAST TO
HAVE MUCH MOISTURE TO UTILIZE SO ANY RAINFALL WOULD BE EXTREMELY
LIGHT AND VERY SPOTTY.
&&
.AVIATION...AS OF 4:40 AM WEDNESDAY...CLEAR SKIES AND LIGHT WINDS
AT THE TERMINALS THIS MORNING. NORTHERLY GRADIENT IS BEGINNING TO
WEAKEN AND THERE IS A HINT OF STRATUS EDGING UP THE COAST THIS
MORNING SOUTH OF BIG SUR. SHALLOW MARINE LAYER WILL STAY CONFINED
TO THE COAST. MRY AREA LIKELY TO SEE STRATUS TONIGHT...ELSEWHERE
TERMINALS REMAIN VFR THROUGH THE PERIOD.
VICINITY OF KSFO...VFR. LIGHT WINDS THIS MORNING BECOMING WESTERLY
TO AROUND 15 KT.
KSFO BRIDGE APPROACH...SIMILAR TO KSFO.
MONTEREY BAY AREA TERMINALS...VFR THROUGH THIS EVENING. LIGHT
WINDS EXCEPT FOR LATE SEA BREEZE. STRATUS TONIGHT...LOW
CONFIDENCE.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.TDAY...NONE.
PUBLIC FORECAST: BELL
AVIATION/MARINE: AC
VISIT US AT WWW.WEATHER.GOV/SANFRANCISCO
FOLLOW US ON FACEBOOK AND TWITTER AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.SANFRANCISCOBAYAREA.GOV
WWW.TWITTER.COM/NWSBAYAREAHazardous weather outlook, Oct 2, 12:03 PM PDT, 20 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 1203 PM PDT TUE OCT 2 2012 CAZ006-505>513-516>518-528-530-030200- SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS- SAN FRANCISCO BAY SHORELINE-SAN FRANCISCO PENINSULA COAST- EAST BAY INTERIOR VALLEYS-EAST BAY HILLS AND DIABLO RANGE- SANTA CRUZ MOUNTAINS-SANTA CLARA VALLEY...INCLUDING SAN JOSE- SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING PINNACLES NATIONAL MONUMENT- NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY- SOUTHERN MONTEREY BAY AND BIG SUR COAST- 1203 PM PDT TUE OCT 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SAN FRANCISCO BAY AREA AND MONTEREY BAY AREA. .DAY ONE...TUESDAY AFTERNOON AND TUESDAY NIGHT VERY WARM TO HOT WEATHER WILL CONTINUE ACROSS THE REGION TODAY. HIGHS WILL BE IN THE 80S NEAR THE IMMEDIATE COAST...AND IN THE 90S TO 105 ELSEWHERE. IF YOU ARE ACTIVE OUTSIDE...WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING AND DRINK PLENTY OF WATER. DO NOT LEAVE CHILDREN OR PETS UNATTENDED IN VEHICLES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY MUCH COOLER WEATHER IS FORECAST TO DEVELOP ON WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS PER STANDARD OPERATING PROCEDURES. CAZ529-030200- NORTHERN MONTEREY BAY- 1203 PM PDT TUE OCT 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL SECTIONS OF SANTA CRUZ COUNTY. .DAY ONE...TUESDAY AFTERNOON AND TUESDAY NIGHT VERY WARM TO HOT WEATHER WILL CONTINUE ACROSS THE REGION TODAY. HIGHS WILL BE IN THE 80S NEAR THE IMMEDIATE COAST...AND IN THE 90S TO 105 ELSEWHERE. IF YOU ARE ACTIVE OUTSIDE...WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING AND DRINK PLENTY OF WATER. DO NOT LEAVE CHILDREN OR PETS UNATTENDED IN VEHICLES. IN ADDITION...A LONG PERIOD SOUTHERLY SWELL WILL RESULT IN HEIGHTENED RISK OF RIP CURRENTS AT SELECT SANTA CRUZ COUNTY BEACHES THROUGH EARLY TUESDAY EVENING. A BEACH HAZARD STATEMENT IS IN EFFECT. * BEACH HAZARD STATEMENT...SEE SFOCFWMTR WHUS46 KMTR FOR DETAILS * .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY MUCH COOLER WEATHER WILL DEVELOP ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS PER STANDARD OPERATING PROCEDURES. DYKEMA
Nearby
Small Craft Advisories in California, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.